Posted by Ken
on September 12, 2000 at 19:09:45:
In Reply to: gastroparesis posted by Joy Collins on September 10, 2000 at 17:53:09:
: My ten year old daughter has gastroparesis. She is severly nauseated all day long. It is worse in the morning and at night. Has anyone found any success with medication. She was on Propulsis, Reglan, and Prevacid at the same time. This improved her condition greatly. However, Propusid has been taken off the market and Reglan is causing liver damage. The side effects and long term effects of Reglan scares me. Her doctor has put her on Erythromcin but I see no improvement. I will put her back on Reglan with the Ery. and see if this helps. She is so sick and has missed so much school. Is there any hope for those suffering from this disorder. I did read about John Hopkins testing Viagra for diabetic gastroparesis . However, my daughter is not diabetic. Anyone who wants to share any experiences please email me at firstname.lastname@example.org. Also, is anyone out there still on Propusid. What does it take to continue to get the medication? Thanks and God bless all of you.
It is curious that your daughters doctor put her on prevacid because it significantly delays gastric emptying and this would be counter-productive for her. He should have put her on Prilosec instead of Prevacid along with the other promotility agents. Mention to her doctor that this information is readily available on Prevacid's package insert.
Another promotility agent you can ask for is Motilium (generic name: domperidone), it is available in Canada via a faxed Rx and it can be mailed to you. Propulsid is not available because of the arrythmias it has caused and Reglan has terrible side effects. I think all promotility agents have considerable side effects.